Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 31, 2015, 5:41 PM CDT for Jim Hogg County, Starr County, Texas. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2015, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 31, 2015, 7:00 PM CDT
- In force
- 79 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jim Hogg County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 161 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2712 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
807
WGUS54 KBRO 312241
FFWBRO
TXC247-427-010000-
/O.NEW.KBRO.FF.W.0047.150831T2241Z-150901T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
541 PM CDT MON AUG 31 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS...
SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 700 PM CDT
* AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
AN AREA OF HEAVY RAIN PRODUCING THUNDERSTORMS OVER SOUTHERN JIM
HOGG AND NORTHEASTERN STARR COUNTIES. THESE THUNDERSTORMS ARE
MOVING SOUTHEAST AT 5 MPH AND WILL PRODUCE RAINFALL RATES OF TWO
TO THREE INCHES AN HOUR. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VIBORAS...EL SAUZ...GUERRA...SAN RAFAEL RANCH AIRPORT...SAN
ISIDRO...SANTA CATARINA...SANTA ELENA...LA GLORIA...PUESTA DEL SOL
AIRPORT AND DIAMOND O RANCH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2688 9894 2691 9843 2654 9844 2652 9895
$$
SPEECE2 follow-up statements
553 WGUS74 KBRO 312321 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 621 PM CDT MON AUG 31 2015 TXC247-427-010000- /O.CON.KBRO.FF.W.0047.000000T0000Z-150901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STARR TX-JIM HOGG TX- 621 PM CDT MON AUG 31 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN STARR AND SOUTHERN JIM HOGG COUNTIES... AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED AN AREA OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS NORTHEASTERN STARR COUNTY. THESE THUNDERSTORMS ARE MOVING EAST AT AROUND 5 MPH AND HAVE PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN MANY AREAS WITH ISOLATED AREAS POSSIBLY RECEIVING THREE TO FOUR INCHES. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH 7 PM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... VIBORAS...EL SAUZ...GUERRA...SAN RAFAEL RANCH AIRPORT...SAN ISIDRO... SANTA CATARINA...SANTA ELENA...LA GLORIA...PUESTA DEL SOL AIRPORT AND DIAMOND O RANCH AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 2688 9894 2691 9843 2654 9844 2652 9895 $$ SPEECE
224 WGUS74 KBRO 010000 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 700 PM CDT MON AUG 31 2015 TXC247-427-010009- /O.EXP.KBRO.FF.W.0047.000000T0000Z-150901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STARR TX-JIM HOGG TX- 700 PM CDT MON AUG 31 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN STARR AND SOUTHERN JIM HOGG COUNTIES WILL EXPIRE AT 700 PM CDT... THE HEAVY RAIN HAS ENDED OVER THE WARNED AREA...AND THE FLOODING THREAT IS DIMINISHING FOR THE TIME BEING. LAT...LON 2688 9894 2691 9843 2654 9844 2652 9895 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 4:19 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 31, 4:19 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 419 PM CDT MON AUG 31 2015 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...OUTFLOW AND SEABREEZE DOMINATED THUNDERSTORMS HAVE BEEN FIRING ACROSS THE REGION THIS AFTERNOON. HEAVY RAINFALL AND GUSTY WINDS WILL CONTINUE TO DEVELOP AND MOVE INLAND THROUGH THE AFTERNOON. PW VALUES THIS MORNING WERE ABOVE 2 INCHES...AND STEERING FLOW WAS LIGHT FROM THE SOUTH. WITH TROUGH AXIS IN THE REGION...AREAS OF HEAVY RAINFALL AND GUSTY WINDS WILL BE AN ISSUE. CONVECTION WILL END THIS EVENING FOR THE LAND AREAS...WHILE REDEVELOPING OFFSHORE OVERNIGHT. SOME SHOWERS COULD MOVE INTO EASTERN CAMERON COUNTY BEFORE DAWN...SIMILAR TO THIS MORNING. TROUGH AXIS REMAINS STEADY ACROSS SOUTH TEXAS TOMORROW...WITH INCREASED DIFFLUENCE ALOFT HELPING TO ADD FURTHER LIFT TO THE ATMOSPHERE. SHOWERS AND THUNDERSTORMS WILL AGAIN BE A CONCERN THROUGH THE DAY. MODELS SHOW INITIATION STARTING ACROSS CAMERON COUNTY THEN MOVING INLAND DURING THE AFTERNOON. HAVE UPPED POPS FOR TOMORROW TO HIGH END CHANCE...AND PUSHED TEMPS DOWN A TOUCH FOR MORE WIDESPREAD RAIN AND CLOUD COVER. .LONG TERM /WEDNESDAY THROUGH MONDAY/...500MB LOW/SHEAR AXIS ACROSS EAST TEXAS AND LOUSIANA EXTENDING INTO THE WESTERN GULF OF MEXICO WEDNESDAY WILL MOVE LITTLE IF ANY THROUGH FRIDAY. THIS WILL CONTINUE TO PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE CWA THROUGH THE REST OF THE WEEK. WITH THE ABUNDANT LOW TO MID LEVEL MOISTURE ACROSS THE WESTERN GULF OF MEXICO...THE THREAT OF HEAVY RAINFALL WILL EXIST ESPECIALLY ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS. THE REST OF THE FORECAST PERIOD DEPENDS ON THE WEAK 500MB RIDGEING DEVELOPING ACROSS THE SOUTH CENTRAL UNITED STATES THROUGH THE WEEKEND AND THE 500MB LOW/INVERTED TROUGH ACROSS THE WESTERN GULF OF MEXICO AND EASTERN MEXICO. WILL CONTINUE TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL SECTIONS OF THE CWA THROUGH THE WEEKEND AS MOISTURE LINGERS ACROSS THE AREA. && .MARINE... NOW THROUGH TUESDAY NIGHT...WEAK HIGH PRESSURE WILL SUPPORT LIGHT TO MODERATE SOUTHEAST WINDS AND LOW SEAS. SHOWERS AND THUNDERSTORMS WILL INCREASE NOW THROUGH TUESDAY DUE TO INSTABILITY ALOFT AND INCREASED MOISTURE MOVING UP FROM SOUTH OF THE AREA. WEDNESDAY THROUGH SATURDAY...LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS WEDNESDAY WITH WEAK HIGH PRESSURE ACROSS THE NORTHEAST GULF OF MEXICO AND A SURFACE TROUGH ACROSS THE CENTRAL UNITED STATES. THE PRESSURE GRADIENT WILL REMAIN RELATIVELY WEAK ACROSS THE LOWER TEXAS COAST THURSDAY THROUGH SATURDAY. LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS THROUGH THE REST OF THE WEEK INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 90 78 91 / 30 40 20 40 BROWNSVILLE 76 91 77 93 / 30 40 30 40 HARLINGEN 76 95 76 94 / 30 50 20 40 MCALLEN 77 96 78 97 / 30 50 20 30 RIO GRANDE CITY 75 97 76 96 / 40 40 20 30 SOUTH PADRE ISLAND 79 85 80 87 / 30 40 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 64/61/BIRCHFIELD
Hazardous weather outlook, Aug 31, 3:55 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 AM CDT MON AUG 31 2015 TXZ248>257-010900- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 355 AM CDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. ANY OF THE STRONGER OR SLOWER-MOVING THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH NUISANCE FLOODING ON ROADS AND IN LOW- LYING AND POORLY- DRAINING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE PERIOD. ANY OF THE STRONGER OR SLOWER-MOVING THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH NUISANCE FLOODING ON ROADS AND IN LOW-LYING AND POORLY-DRAINING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-010900- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 355 AM CDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 31, 4:24 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
424 PM CDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD 1 E RIVERSIDE 25.91N 97.50W
08/31/2015 CAMERON TX PUBLIC
PUBLIC REPORTED WATER COMING UP TO HER HOME ON THE WEST
SIDE OF BROWNSVILLE.
&&
EVENT NUMBER BRO1500129
BIRCHFIELDLocal storm report, Aug 31, 4:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 PM CDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 1 W CAMERON PARK COLONI 25.97N 97.50W
08/31/2015 CAMERON TX PUBLIC
REPORT OF WATER HALF WAY UP VEHICLE ON THE NORTH SIDE
OF BROWNSVILLE.
&&
EVENT NUMBER BRO1500130
BIRCHFIELDSpecial weather statement, Aug 31, 4:39 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
439 PM CDT MON AUG 31 2015
TXZ248-249-252-312230-
ZAPATA TX-JIM HOGG TX-STARR TX-
439 PM CDT MON AUG 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR...ZAPATA...
NORTHWESTERN BROOKS AND JIM HOGG COUNTIES UNTIL 530 PM CDT...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES NORTH
OF AGUA NUEVA TO NEAR THOMPSONVILLE...AND MOVING WEST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...VIBORAS...HEBBRONVILLE...AGUA NUEVA...
MEDINA...GRUY STADIUM...SAN RAFAEL RANCH AIRPORT AND LAS LOMITAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2735 9866 2734 9853 2726 9853 2725 9852
2679 9847 2656 9917 2672 9921 2675 9924
2685 9927 2687 9932 2692 9932 2694 9939
2698 9938 2703 9944 2718 9943 2727 9945
2731 9936 2727 9932 2727 9880 2735 9880
TIME...MOT...LOC 2138Z 080DEG 16KT 2702 9862 2714 9893
SPEECELocal storm report, Aug 31, 4:46 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
446 PM CDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN RANCHO VIEJO 26.03N 97.56W
08/31/2015 M5.95 INCH CAMERON TX NWS EMPLOYEE
NWS EMPLOYEE MEASURED 5.95 INCHES IN PAST 3 HOURS.
&&
EVENT NUMBER BRO1500132
JMSLocal storm report, Aug 31, 5:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
523 PM CDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 1 SW HACIENDA GARDENS C 25.98N 97.52W
08/31/2015 CAMERON TX NWS EMPLOYEE
NWS EMPLOYEE REPORTED WATER UP TO GARAGE ON THE NORTH
SIDE OF BROWNSVILLE
&&
EVENT NUMBER BRO1500133
BIRCHFIELDLocal storm report, Aug 31, 5:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
537 PM CDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 4 NW BROWNSVILLE 25.97N 97.53W
08/31/2015 CAMERON TX PUBLIC
REPORT OF MULTIPLE VEHICLES STUCK IN FRONT OF WALMART
ON ALTON GLOOD NEAR HIGHWAY 77. REPORT SUBMITTED VIA
SOCIAL MEDIA.
&&
EVENT NUMBER BRO1500134
BIRCHFIELDThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:53 AM CDT | Special Weather Statement | BRO | Cameron | 37 min |
| Aug 31, 12:43 PM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| Aug 31, 1:38 PM CDT | Special Weather Statement | BRO | Cameron, Willacy | 52 min |
| Aug 31, 2:05 PM CDT | Special Weather Statement | BRO | Willacy | 40 min |
| Aug 31, 2:18 PM CDT | Areal Flood Warning | BRO | Cameron | 87 min |
| Aug 31, 3:03 PM CDT | Flash Flood Warning | BRO | Cameron | 87 min |
| Aug 31, 3:26 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 47 min |
| Aug 31, 3:32 PM CDT | Special Weather Statement | BRO | Brooks | 58 min |
| Aug 31, 3:54 PM CDT | Areal Flood Advisory | BRO | Brooks | 96 min |
| Aug 31, 4:08 PM CDT | Tornado Warning | BRO | Cameron | 25 min |
| Aug 31, 4:17 PM CDT | Flash Flood Warning | BRO | Cameron | 88 min |
| Aug 31, 4:39 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 51 min |
| Aug 31, 5:09 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 96 min |
| Aug 31, 5:16 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 35 min |
| Aug 31, 5:24 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 111 min |
| Aug 31, 5:47 PM CDT | Special Weather Statement | BRO | Cameron | 43 min |
| Aug 31, 5:53 PM CDT | Areal Flood Warning | BRO | Cameron | 112 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.